Alert archive / Kentucky / Flash Flood Warnings in 2009

Flash Flood Warning 69, NWS Louisville, KY

September 22, 2009Logan County, Kentucky

NWS Louisville, KY issued this flash flood warning at Sep 22, 2009, 9:20 PM CDT for Logan County, Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 22, 2009, 9:20 PM CDT (02:20 UTC)
Expired
Sep 23, 2009, 12:15 AM CDT
In force
3 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

County Logan County, KY

What was reported inside it

TimeReportWhereRemark
Sep 22, 10:00 PM CDTFLASH FLOODRussellville, KYWATER REPORTED OVER STATE HIGHWAY 79 SOUTH OF RUSSELLVILLE. STANDING WATER ON GORDONSVILLE ROAD JUST NORTH OF RUSSELLVILLE CAUSED AN ACCIDENT WITH INJURIES. TWO INCHES OF RAIN IN 1 1 2 HOURS MEASURED BY THE KENTUCKY MESONET JUST WEST OF RUSSELLVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2009-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1760 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2009-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1760 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
714 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLMK 230220
FFWLMK
KYC141-230515-
/O.NEW.KLMK.FF.W.0069.090923T0220Z-090923T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
920 PM CDT TUE SEP 22 2009

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 1215 AM CDT

* AT 918 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM TRAINING THUNDERSTORMS WAS LIKELY OVER THE 
WARNED AREA...ESPECIALLY ALONG AND SOUTH OF HIGHWAY 68...IN 
PARTICULAR SOUTHWEST OF RUSSELLVILLE ALONG HIGHWAY 79 NEAR OLMSTEAD 
AND FERGUSON.

* LOCATIONS IMPACTED INCLUDE...
  RUSSELLVILLE...

DOPPLER RADAR INDICATED THAT NEARLY 1.8 INCHES OF RAIN HAD FALLEN IN 
THE PAST HOUR...AND AN ADDITIONAL INCH OF RAIN WOULD BE POSSIBLE IN 
THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY...ESPECIALLY AT NIGHT. THE WATER DEPTH MAY BE TOO GREAT TO 
ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3700 8707 3701 8669 3690 8665 3688 8666
      3686 8669 3677 8675 3665 8677 3665 8707

$$

AL
2 follow-up statements
000 
WGUS73 KLMK 230342
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1042 PM CDT TUE SEP 22 2009

KYC141-230515-
/O.CON.KLMK.FF.W.0069.000000T0000Z-090923T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOGAN KY-
1042 PM CDT TUE SEP 22 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR
LOGAN COUNTY...

AT 1000 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER OVER 
STATE HIGHWAY 79 SOUTH OF RUSSELLVILLE...AND OVER GORDONSVILLE ROAD 
JUST NORTH OF RUSSELLVILLE. AT 10 PM CDT...A RAIN GAGE JUST WEST OF 
RUSSELLVILLE MEASURED 2 INCHES IN 1 1/2 HOURS. 

* LOCATIONS IMPACTED INCLUDE...
  RUSSELLVILLE...

AT 1030 PM CDT...RAIN HAD ENDED NORTH AND WEST OF RUSSELLVILLE. 
HOWEVER...SCATTERED SHOWERS WITH LOCALIZED HEAVY RAIN CONTINUED OVER 
THE SOUTHEASTERN PORTION OF LOGAN COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3700 8707 3701 8669 3690 8665 3688 8666
      3686 8669 3677 8675 3665 8677 3665 8707

$$

JSD
000 
WGUS73 KLMK 230517
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1217 AM CDT WED SEP 23 2009

KYC141-230525-
/O.EXP.KLMK.FF.W.0069.000000T0000Z-090923T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOGAN KY-
1217 AM CDT WED SEP 23 2009

...THE FLASH FLOOD WARNING HAS EXPIRED FOR LOGAN COUNTY...

* LOCATIONS IMPACTED INCLUDE...
  RUSSELLVILLE...

THE THREAT FOR ADDITIONAL WIDESPREAD HEAVY RAINFALL HAS 
ENDED...ALTHOUGH SOME SCATTERED LIGHT SHOWERS MAY CONTINUE INTO THE 
EARLY MORNING HOURS. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3700 8707 3701 8669 3690 8665 3688 8666
      3686 8669 3677 8675 3665 8677 3665 8707

$$

JSD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 6:33 PM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Sep 22, 6:33 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
733 PM EDT TUE SEP 22 2009

.UPDATE FOR 00Z TAFS...

&&

.SHORT TERM (TONIGHT AND TUESDAY)...

CURRENTLY...SHOWERS AND SCATTERED THUNDERSTORMS WERE DEVELOPING
ACROSS PORTIONS OF WESTERN KY AND SOUTHERN IN AND MOVING TOWARD THE
NORTHEAST. THIS ACTIVITY WILL CONTINUE THIS AFTERNOON INTO THE EARLY
EVENING AS A SHORTWAVE ENERGY ROTATES THROUGH MID LEVEL FLOW. GIVEN
SUNSHINE THIS MORNING AND ABUNDANT TROPICAL MOISTURE...THE
ATMOSPHERE HAS BECOME QUITE UNSTABLE AIDING IN THE DEVELOPMENT OF
THESE SHOWERS AND STORMS ALONG A CONVERGENT ZONE AS A RIDGE BUILDS
OVER THE REGION AHEAD OF THE LOW OVER THE CENTRAL PLAINS.

EXPECT THIS ACTIVITY WILL REMAIN MOSTLY OVER THE NORTHERN HALF OF
THE FORECAST AREA AND DIMINISH AFTER SUNRISE AS SUBSIDENCE SETS IN
BEHIND THE CURRENT SHORTWAVE TRAVERSING THE REGION. THEREFORE...KEPT
THE HIGHEST POPS THIS EVENING ACROSS SOUTHERN INDIANA AND NORTH
CENTRAL KY AND DIMINISHING THEM THROUGH THE OVERNIGHT HOURS. FOG
WILL BE A CONCERN TONIGHT AS WIND BECOME NEARLY CALM AND PLENTY OF
LOW LEVEL MOISTURE IS IN PLACE. GIVEN THE FOG AT BWG THIS MORNING
AND SLIGHTLY MORE FAVORABLE TONIGHT WENT AHEAD AND ADDED AREAS OF
FOG.

FOR TOMORROW...THE SETUP REMAINS SIMILAR TO TODAY WITH RIDGING OVER
THE REGION AHEAD OF THE CENTRAL PLAINS LOW AND A CONVERGENT AREA
ROUGHLY ALONG THE LOWER MISSISSIPPI RIVER IN THE OHIO RIVER VALLEY.
THEREFORE...EXPECT MORE SHOWERS AND THUNDERSTORMS TO
DEVELOP...ESPECIALLY ACROSS THE NORTHWESTERN HALF OF THE FORECAST
AREA BEFORE ONCE AGAIN DIMINISHING IN THE EVENING.

DID NOT MAKE TOO MANY CHANGES TO TEMPS/WINDS/SKY AS THE PRECIP
FORECAST REMAINS THE PRIMARY CONCERN. LOWS TONIGHT WILL BE IN THE
MID/UPPER 60S WITH HIGHS TOMORROW IN THE LOW 80S.

.LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...

WEDNESDAY NIGHT THROUGH FRIDAY...

THE WELL ADVERTISED CLOSED UPPER LEVEL LOW OVER THE CENTRAL PLAINS
WILL BE SPINNING IN PLACE DURING THIS FORECAST PERIOD. AS FAR AS THE
SHORT AND MEDIUM RANGE MODELS ARE CONCERNED... ALL ARE IN AGREEMENT
WITH THE LOCATION OF THE LOW AND THE DOWN STREAM RIDGE OVER THE GULF
COAST AND LOWER OHIO VALLEY. THIS SHOULD KEEP MOST OF THE HEAVIER
STORMS TO THE WEST OF THE FORECAST ARA BUT THE PRESENCE OF
STATIONARY COOL FRONTAL BOUNDARY OF THE REGION WILL CONTINUE TO
PROVIDE THE AXIS FOR THUNDERSTORM DEVELOPMENT ESPECIALLY THURSDAY
AND FRIDAY AFTERNOON. PERCEPTIBLE WATER VALUES WILL CONTINUE ABOVE
1.5 INCHES SO ANY RAIN THAT FALLS WILL BE HEAVY.

TEMPERATURES WILL BE SIMILAR TO THE LAST FEW DAYS WITH LOWS IN THE
MID AND UPPER 60S AND HIGHS IN THE UPPER 70S AND LOWER 80S.

SATURDAY THROUGH TUESDAY...

ALL LONG RANGE MODELS SHIFT THE CLOSED LOW EAST AND OPEN IT UP
ALLOWING A DEEP TROUGH TO MOVE ACROSS THE GREAT LAKES AND OHIO
VALLEY SATURDAY. THIS WOULD BRING A STRONG COLD FRONT ACROSS THE
REGION LATE SATURDAY OR SUNDAY. THE CONCERN HERE IS THAT THE MODELS
ARE USUALLY TOO AGGRESSIVE WITH THE EASTWARD MOVEMENT OF A CLOSED
LOW AND IF THIS REMAINS THE CASE THE FRONT WILL HOLD BACK. ANOTHER
ISSUE EARLY NEXT WEEK IS A DEEPENING TROUGH IN THE NORTHWEST FLOW
ACROSS THE GREAT LAKES REGION. THE GFS IS MUCH MORE AGGRESSIVE WITH
THIS SYSTEM THAN THE ECMWF. FOR NOW WE WILL SIDE WITH THE EUROPEAN
MODEL AND KEEP MONDAY AND TUESDAY DRY AND COOL.

&&

.AVIATION (23/00Z TAFS)...

LINE OF SHRA/TSRA FROM SDF SOUTHWEST TO CKV...AND MORE SCATTERED
SHRA/TSRA TO THE SE OF SDF TOWARDS LEX WILL CONTINUE TO ALL MOVE TO
THE NORTHEAST...THOUGH THESE ARE EXPECTED TO DISSIPATE SOMEWHAT
AFTER THE 02-04Z TIMEFRAME. HAVE VCTS IN AT ALL TERMINALS WITH
TEMPOS COVERING THE BEST CHANCE OF IFR VSBYS/MVFR CIGS FROM HEAVY
THUNDERSTORMS.

TOWARDS 12Z WEDNESDAY MORNING...BWG COULD CLEAR OUT AGAIN AND
POSSIBLY SDF. WILL CARRY A TEMPO FOR FOG AT BWG...BUT FOR NOW KEPT
LOW STRATUS IN AT SDF SINCE NOT COMPLETELY SURE CLEARING LINE WILL
HAVE REACHED SDF BY MORNING. IF THAT CHANGES...WE CAN INTRODUCE FOG
IN AT SDF FOR THE 06Z TAFS.

EXPECTING ANOTHER ROUND OF AFTERNOON-EVENING SHRA/TSRA ON
WEDNESDAY...WITH THE BEST CHANCE OCCURRING FOR BWG AND SDF. MAY
INSERT VCTS FOR THESE TERMINALS WITH 06Z TAFS BUT HELD OFF FOR NOW
SINCE TAFS WERE GETTING LONG...AND WANT TO SEE 00Z MODEL RUNS FIRST.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM...LS
LONG TERM....JA
AVIATION.....AL
Hazardous weather outlook, Sep 22, 2:53 PM CDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
353 PM EDT TUE SEP 22 2009

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-232000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
353 PM EDT TUE SEP 22 2009 /253 PM CDT TUE SEP 22 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS
OF SOUTHERN INDIANA AND WEST CENTRAL KENTUCKY THIS AFTERNOON AND
EVENING. ACTIVITY WILL DIMINISH OVERNIGHT. LOCALLY HEAVY RAINFALL
AND CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

OVERNIGHT...FOG WILL DEVELOP AND MAY BE DENSE AT TIMES. USE
CAUTION WHEN TRAVELING TONIGHT INTO THE MORNING HOURS AS
VISIBILITIES MAY CHANGE ABRUPTLY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH SUNDAY
NIGHT AS WARM MOIST AIR CONTINUES TO STREAM INTO THE LOWER OHIO
VALLEY. AT THE PRESENT TIME...THE BEST CHANCE FOR STORMS LOOKS TO BE
THURSDAY AFTERNOON... FRIDAY... AND SATURDAY. THE MAIN THREAT FROM
THE STORMS WILL BE HEAVY RAINFALL BUT GUSTY WINDS WILL ALSO BE A
CONCERN SATURDAY AS A COLD FRONT APPROACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ARE REQUESTED TO REPORT ANY PERIOD OF VERY HEAVY RAINFALL
OVER THE NEXT FEW DAYS.

In the hours before

Special weather statement, Sep 22, 5:19 PM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
619 PM EDT TUE SEP 22 2009

KYZ029-222245-
BULLITT-
619 PM EDT TUE SEP 22 2009

...STRONG THUNDERSTORM WITH GUSTY WINDS AFFECTING BULLITT COUNTY...

AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF SHEPHERDSVILLE...OR 24 MILES
SOUTH OF LOUISVILLE...AND MOVING NORTH AT 20 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  NEAR CLERMONT AROUND 625 PM EDT.
  NEAR BARDSTOWN JUNCTION AROUND 630 PM EDT.
  NEAR SHEPHERDSVILLE AROUND 640 PM EDT.
  NEAR MOUNT WASHINGTON AROUND 645 PM EDT.

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
112 AND 121.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

&&

AL
Local storm report, Sep 22, 6:00 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
700 PM EDT TUE SEP 22 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0559 PM     TORNADO          2 NE BORDEN             38.49N  85.92W
09/20/2009                   CLARK              IN   NWS STORM SURVEY

            CONFIRMED EF-1 TORNADO. PATH LENGTH .75 MILE WIDTH 35
            YARDS. MINOR DAMAGE TO MODULAR HOME AND LARGE STAND OF
            HARDWOOD TREES.

&&

EVENT NUMBER LMK0900148

FOSTER
Special weather statement, Sep 22, 6:22 PM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
722 PM EDT TUE SEP 22 2009

INZ092-KYZ030-031-034-038-039-045-046-222345-
ANDERSON-CLARK-JEFFERSON-NELSON-OLDHAM-SHELBY-SPENCER-WASHINGTON-
722 PM EDT TUE SEP 22 2009

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTH OF
PROSPECT TO 14 MILES SOUTHEAST OF TAYLORSVILLE...OR ALONG A LINE
EXTENDING FROM 20 MILES NORTH OF LOUISVILLE TO 23 MILES SOUTHWEST OF
FRANKFORT...AND MOVING NORTHEAST AT 20 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 30 MPH...ARE EXPECTED WITH THESE
STORMS.

THESE STORMS WILL BE...
  NEAR SHELBYVILLE AROUND 740 PM EDT.

THESE STORMS WILL BE...
  NEAR SOUTHVILLE AROUND 735 PM EDT.
  NEAR NEW WASHINGTON AROUND 740 PM EDT.
  NEAR OTTO AROUND 745 PM EDT.

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
17 AND 43...AND INTERSTATE 71 BETWEEN MILE MARKERS 13 AND 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN
AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

JBS
Special weather statement, Sep 22, 6:45 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
745 PM EDT TUE SEP 22 2009

INZ079-092-KYZ031>036-039>041-047-230045-
ANDERSON-CLARK-FAYETTE-FRANKLIN-HENRY-JEFFERSON-MERCER-OLDHAM-SCOTT-
SHELBY-TRIMBLE-WOODFORD-
745 PM EDT TUE SEP 22 2009

...STRONG THUNDERSTORMS WITH HEAVY RAIN...AND DANGEROUS LIGHTNING...

AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
MADISON...TO 7 MILES NORTH OF LA GRANGE...TO 9 MILES NORTH OF
HARRODSBURG...AND MOVING NORTHEAST AT 25 MPH.

FREQUENT DEADLY LIGHTNING...AND HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR MADISON AROUND 750 PM EDT.
  NEAR LAWRENCEBURG AROUND 755 PM EDT.
  NEAR NEW CASTLE AROUND 800 PM EDT.
  NEAR VERSAILLES AROUND 815 PM EDT.
  NEAR GEORGETOWN AROUND 845 PM EDT.

THIS STORM WILL AFFECT INTERSTATE 64 BETWEEN MILE MARKERS 32 AND
75...INTERSTATE 75 BETWEEN MILE MARKERS 115 AND 130...AND INTERSTATE
71 BETWEEN MILE MARKERS 18 AND 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN
AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.

&&

JBS
Special weather statement, Sep 22, 7:00 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
800 PM EDT TUE SEP 22 2009

KYZ033-034-230030-
HENRY-SHELBY-
800 PM EDT TUE SEP 22 2009

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEW CASTLE...OR 21 MILES NORTHWEST OF
FRANKFORT...AND MOVING NORTHEAST AT 20 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  NEAR NEW CASTLE AROUND 815 PM EDT.
  NEAR PORT ROYAL AROUND 830 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL MAY OCCUR. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

JBS
Special weather statement, Sep 22, 7:00 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
800 PM EDT TUE SEP 22 2009

KYZ039-230030-
ANDERSON-
800 PM EDT TUE SEP 22 2009

...STRONG THUNDERSTORM OVER SOUTHERN ANDERSON COUNTY WITH DANGEROUS
LIGHTNING...HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS...

AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF LAWRENCEBURG...OR 22 MILES
SOUTHWEST OF FRANKFORT...AND MOVING NORTHEAST AT 15 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAINFALL...PEA SIZE HAIL AND GUSTY
WINDS OF AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  NEAR LAWRENCEBURG AROUND 830 PM EDT.

THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 48
AND 59.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.

&&

AL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 8:47 PM CDTAreal Flood AdvisoryLMKLogan39 min
Sep 22, 9:51 PM CDTAreal Flood AdvisoryLMKButler, Edmonson, Grayson, Warren114 min
Sep 23, 4:33 PM CDTAreal Flood AdvisoryLMKGreen2 hr
Sep 23, 4:38 PM CDTAreal Flood AdvisoryLMKBoyle, Garrard, Lincoln2 hr

Nearby

Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.